Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Dark brown discoloration, on left labia minor of vagina, sexually active, one partner. Causes ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4852 Questions
Question
I have just noticed a dark brown discolouration on my left labia minora. I am eighteen years old, sexually active with only one sexual partner. The discolouration is about two centimetres long.
Posted Fri, 20 Apr 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Aashish Raghu 47 minutes later
Hello.

Thanks for posting your query.

I would like to know some more things to guide you better.

1. Has the discolouration come after using the present medication that you are on?

2. Is there any itching, pain or roughness of the dark brown discoloration?

3. Do you have any vaginal discharge?

4. Have you recently changed to a new sanitary pad brand?

There are many possible causes for discoloration of labia moinora. More common causes like allergic reaction, infection, fixed drug reaction, pigmentation problems like benign vulvar melanosis, lentigo etc.

Some discolouration can occur due to previous infection or even STDs.

Since you are on Lexapro and Levlen ED, these drugs have reported to cause dark brown patch like lesion on vulva.

Most commonly it is benign and not XXXXXXX in most cases. Usually no treatment is required if it is Benign Melanosis, but needs to be evaluated thoroughly for surgical excision.

If you have recently changed sanitary pad brand, it can cause allergic dermatitis as well which can present in similar fashion which may be associated with itching in most cases.

Do drink plenty of water to prevent symptoms of urine you may need to get a urine test as well.

Do consult your Gynaecologist and get a thorough evaluation for most of the above mentioned pathologies and also discuss the possibility of drug reaction as well. You can also get a PAP smear since you are sexually active to be safe.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,



Above answer was peer-reviewed by
 
Follow-up: Dark brown discoloration, on left labia minor of vagina, sexually active, one partner. Causes ? 10 hours later
Thanks for your answer. I will make an appointment with a gynecologist to have it looked at. It has appeared after I started on the medication, and there is no itching or discharge. I haven't changed pad brands - I also use tampons if that helps at all?

In terms of roughness, yes, it is a bit rough.
 
 
Answered by Dr. Aashish Raghu 2 hours later
Hi again,

There is a possibility it could be fixed drug eruption which is not harmful. Anyway, do get it examined to rule out other conditions as mentioned above.

Avoid using tampon too long as it can be XXXXXXX if left inside for a long time. This lesion is less likely due to tampon.

Since there is no itching or vaginal discharge, there is less chance it is an allergic reaction or infection as well. It may go in favour of benign melanosis which is not harmful.

Do get it confirmed at the Doctor's examination.

Eat healthy. Keep yourself well hydrated. Exercise daily and keep fit.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor